Alert archive / Nebraska / Tornado Warnings in 2004
Tornado Warning 61, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 10, 2004, 11:40 PM CDT for Clay County, Hamilton County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2004, 11:40 PM CDT (04:40 UTC)
- Expired
- Jun 11, 2004, 12:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Clay County, NE, Hamilton County, NE
The radar
The Grand Island radar (KUEX), 57 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WFUS53 KGID 110440 TORGID NEC035-081-110545- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1138 PM CDT THU JUN 10 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL NEBRASKA HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 1245 AM CDT * AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TORNADO. THIS TORNADO WAS LOCATED NEAR HARVARD...OR ABOUT 17 MILES EAST OF HASTINGS...AND MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... STOCKHAM AROUND 1155 PM CDT... HAMPTON AROUND 1220 AM CDT... TAKE SHELTER IMMEDIATELY IN A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR TO PROTECT YOUR LIFE LAT...LON 4057 9824 4048 9803 4094 9767 4105 9796 $$ FAY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 10, 10:45 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 10, 10:45 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1045 PM CDT THU JUN 10 2004 ...SEVERE THUNDERSTORM WATCHES REMAIN IN EFFECT... .DISCUSSION...WATCHES AND WARNINGS ISSUED FOR THE EVENING. HAVE ISSUED UPDATES TO FOR ZONES. CURRENT DISCUSSION IN PROPER ORDER AND NOT MUCH TO ADD. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. FOCUS IS ON CONVECTION AND SEVERE POTENTIAL TONIGHT. 18Z SFC ANALYSIS PLACED BROACH SURFACE TROF IN THE HIGH PLAINS..WITH SFC LOW BEGINNING TO DEVELOP IN NORTHEAST COLORADO. WARM FRONT EXTENDED NORTH OF OUR CWA ACROSS NORTHERN NEBRASKA...WITH DRY LINE IN EASTERN COLORADO. WATER VAPOR IMAGERY/MORNING UPPER AIR SHOWED UPPER TROF IN THE CENTRAL ROCKIES WITH 90KT JET ROUNDING BASE OF TROF. PROGRESSION OF UPPER TROF AND SFC CYCLOGENESIS HAS SLOWED...THEREBY DELAYING CONVECTIVE POTENTIAL FOR OUR CWA TO GENERALLY AFTER 00Z THIS EVENING. SFC LOW CONTINUES TO DEEPEN IN NORTHEAST CO WITH HGHT FALLS OF 1-2MB. AFTERNOON CONVECTION SHOULD INITIATE NORTH OF OUR CWA AHEAD OF THE WARM FRONTAL BOUNDARY...AND ACROSS THE HIGH PLAINS TO OUR WEST ALONG THE DRY LINE AND COOL FRONT. UPPER TROF MOVES ONTO THE PLAINS TONIGHT WITH SFC LOW LIFTING EAST ACROSS OUR CWA TONIGHT. INDIVIDUAL STORMS WHICH DEVELOP TO THE WEST WILL TRACK NORTHEAST 20- 25 MPH...WHILE THE ENTIRE AREA MOVES EAST ACROSS NEB/KS AS THE UPPER LOW ADVANCES. SFC BASED CAPES PROGGED AROUND 2500 J/KG WITH LITTLE INHIBITION...AND INCREASING SHEAR THIS EVENING WITH APPROACHING SYS. SVR POTENTIAL REMAINS WITH FURTHER DETAILS PROVIDED IN SPC SWODY1 DISCUSSION. POTENTIAL FOR HEAVY RAINFALL ALSO A HAZARD WITH PRECIPITABLE WATER VALUES AROUND AN INCH AND A HALF...AND HIGH DPS AT THE SFC AND H85. FRONT MOVES THROUGH THE CWA TONIGHT WITH DRY CONDITIONS FORECAST FRIDAY...WHILE UPPER LOW LIFTS FARTHER INTO THE NORTHERN PLAINS. FRONTAL BOUNDARY BEGINS TO LIFT NORTH ON SATURDAY AS A WARM FRONT... BRINGING A RETURN CHANCE FOR TSTM DEVELOPMENT WHILE MID LEVEL SHORTWAVE CROSSES THE CENTRAL PLAINS. BY SUNDAY...THE FRONTAL BOUNDARY MAY BE STALLED ACROSS OUR CWA...BUT THIS MAY OR MAY NOT BE REALISTIC DEPENDING ON CONVECTION SATURDAY NIGHT. ATTM...HAVE LEFT SUNDAY FORECAST DRY FOR NOW AND BOUNDARY PLACEMENT WILL NEED TO BE MONITORED. .LONG TERM...MONDAY THROUGH THURSDAY. MINOR CHANGES MADE TO EXTENDED FORECAST WITH MEDIUM AND LONG RANGE MODELS IN OVERALL AGREEMENT WITH REGARD TO EVOLUTION OF UPPER AND SFC PATTERN...THOUGH AS ALWAYS...THE DEVIL IS IN THE DETAILS. GENERAL IDEA IS FOR QUASI-ZONAL/LOW AMPLITUDE NW FLOW TO PREVAIL FOR AT LEAST THE FIRST PART OF WEEK ACROSS THE NRN CONUS...WHILE RISING HEIGHTS/UPPER RIDGING DEVELOPS OVER THE DESERT SW/TX PANHANDLE. 12Z GFS HAS TRENDED TOWARD THE ECMWF IN DEPICTING A MORE AMPLIFIED NRN STREAM...WITH INITIAL RESULT A STRONGER S/W TROF KICKED EAST FROM GOAK LOW SUN-MON...AND A SFC LOW POSITION MON AM OVER SW NE/NW KS VS TX/OK PANHANDLES. 12Z GFS ALSO QUICKER W/ FROPA...MON AFT VS MON EVE. TRACK/TIMING DIFFERENCES ASIDE...ENUF CONSENSUS TO INCLUDE AT LEAST A SLGT MENTION MON AFT/NIGHT...THOUGH 12Z SOLUTION CERTAINLY OF MORE INTEREST IN TERMS OF SVR POTENTIAL. REMAINDER OF FORECAST TO REMAIN DRY FOR NOW W/ HEIGHTS RISING TUE THRU WED IN WAKE OF S/W TROF PASSAGE...AND INCREASING MDL DIVERGENCE AND LOWER CONFIDENCE IN ANY PARTICULAR SOLUTION THEREAFTER. TEMPS LOOK TO REMAIN NEAR SEASONAL THROUGH THE PERIOD...AND FOLLOWED TRENDS SUGGESTED BY 12Z GFS/00Z ECMWF. && .GID WATCHES/WARNINGS/ADVISORIES... NE...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT FOR COUNTIES NORTH OF HIGHWAY 34. SEVERE THUNDERSTORM WATCH UNTIL 4 AM CDT FOR COUNTIES SOUTH OF HIGHWAY 34. KS...NONE. && LEWIS
Hazardous weather outlook, Jun 10, 6:40 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT THU JUN 10 2004 NEZ041-048-049-062>064-075>077-086-087-111200- ADAMS-CLAY-FILLMORE-HALL-HAMILTON-MERRICK-NANCE-NUCKOLLS-POLK-THAYER- YORK- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS IN WESTERN NEBRASKA WILL PUSH EAST OF HIGHWAY 281 AFTER 9 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING THUNDERSTORMS WINDS BETWEEN 9 PM AND 1 AM. AS THE STORMS SHIFT EAST...LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH MAY ALSO FALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 1 AM ACROSS PARTS OF THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID NEZ039-040-046-047-111200- GREELEY-HOWARD-SHERMAN-VALLEY- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. ...TORNADO WATCH UNTIL 11 PM... .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH ABOUT 11 PM THIS EVENING FOR THE AREA. SEVERE THUNDERSTORMS OVER THE NEBRASKA SAND HILLS WILL MOVE EAST AND ENTER THE REGION AFTER 730 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS...AND ISOLATED TORNADOES. STORM MOTION WILL BE EAST NORTHEAST AT 30 MPH. THE AREA OF THUNDERSTORMS WILL ORGANIZE AND MOVE EAST AFTER MIDNIGHT...WITH SOME LOCALLY HEAVY RAIN POSSIBLE. SOME AREAS COULD SEE 1 TO 2 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM ACROSS THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID KSZ005>007-017>019-NEZ060-061-072>074-082>085-111200- BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY-MITCHELL- OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-WEBSTER- 640 PM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. ...TORNADO WATCH UNTIL 10 PM... .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL EXPAND ACROSS THE AREA THIS EVENING. THERE IS HIGH LIKELIHOOD OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE THIS EVENING. STORMS MOTION WILL BE NORTHEAST AT 30 MPH. THE AREA OF THUNDERSTORMS WILL ORGANIZE AND MOVE EAST OF THE REGION AFTER MIDNIGHT...WITH SOME LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND NIGHT AS A WARM FRONT BEGINS TO LIFT NORTH ACROSS KANSAS. ANOTHER CHANCE OF THUNDERSTORMS EXISTS ON MONDAY. THE SEVERE WEATHER POTENTIAL OF THESE STORMS WILL BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 10 PM ACROSS THE AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION ON SHORT NOTICE. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID NOAA/NWS/MORITZ
In the hours before
Local storm report, Jun 10, 11:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1104 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL 13 N KEARNEY 40.89N 99.08W
06/10/2004 0.88 INCH BUFFALO NE AMATEUR RADIO
&&
NELSONLocal storm report, Jun 10, 11:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1105 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1103 PM FUNNEL CLOUD 4 SE AYR 40.40N 98.39W
06/10/2004 ADAMS NE AMATEUR RADIO
&&
NELSONLocal storm report, Jun 10, 11:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1108 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1103 PM TSTM WND GST BOELUS 41.08N 98.72W
06/10/2004 69 MPH HOWARD NE COUNTY OFFICIAL
&&
NELSONLocal storm report, Jun 10, 11:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1110 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1108 PM TORNADO 5 SSW GLENVIL 40.44N 98.29W
06/10/2004 ADAMS NE AMATEUR RADIO
&&
NELSONLocal storm report, Jun 10, 11:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1115 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND GST ELBA 41.28N 98.57W
06/10/2004 60 MPH HOWARD NE COUNTY OFFICIAL
&&
NELSONLocal storm report, Jun 10, 11:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1116 PM CDT THU JUN 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL ELBA 41.28N 98.57W
06/10/2004 1.00 INCH HOWARD NE AMATEUR RADIO
&&
NELSONThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 62 min |
| Jun 10, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 66 min |
| Jun 10, 8:47 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 43 min |
| Jun 10, 9:17 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 43 min |
| Jun 10, 9:23 PM CDT | Severe Thunderstorm Warning | GID | Valley | 52 min |
| Jun 10, 9:38 PM CDT | Tornado Warning | GID | Franklin, Webster | 67 min |
| Jun 10, 9:59 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 46 min |
| Jun 10, 10:08 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 37 min |
| Jun 10, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 64 min |
| Jun 10, 10:40 PM CDT | Tornado Warning | GID | Adams, Clay, Nuckolls, Webster | 65 min |
| Jun 10, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 66 min |
| Jun 10, 11:00 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard | 60 min |
| Jun 10, 11:17 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 58 min |
| Jun 10, 11:22 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 53 min |
| Jun 10, 11:39 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 66 min |
Nearby
Tornado Warnings in Nebraska, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.